MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G21393
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
During an attempt of advancing the stent over a wire guide, the pigtail part got kinked.Then, another device was used instead.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Problem statement: the customer reported the following complaint issue: " during an attempt of advancing the stent over a wire guide, the pigtail part got kinked.Then, another device was used instead.There have been no adverse effects to the patient reported.¿ additional information: physician¿s comment: ¿i am accustomed to the product, so i do not think that device handling contributed to the event¿.What is the reorder number of the wire guide used with this device? - jagwire/ boston scientific if not with the device in question, how was the procedure finished? - another device was used instead.Lab evaluation: 1 x zebd-7-4 of lot # c1388759 was involved in this complaint.The device was not returned for evaluation.Therefore, a document based investigation was completed.Root cause: a possible root cause for this complaint may be that the stent kinked when being straightened when being loaded on to the wire guide.However, a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use cannot be replicated in the laboratory setting.As the device was not returned for evaluation ,it is not possible to conclusively determine the root cause for this complaint.The complaint is confirmed based on the customer¿s testimony.Documents review: a review of the manufacturing records for the zebd-7-4 device of lot # c1388759 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1388759 upon review of complaints this failure mode has not occurred previously with this lot # c1388759.A review of the (b)(4) for the component rmn: 12-467 |zso-7-4 which is supplied by seisa europe determined that the raw material is a ship to stock item and has been accepted into cook ireland.Prd/fqc/pkg review: prior to distribution, all zebd devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is 100% inspection on all stents for kinks and a check that the appropriate size wire guide moves smoothly and freely when inserted into both ends of the stent.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc "complete a 100% visual inspection of the packaged unit (tyvek pouched) while held at a comfortable arm¿s length from the unaided eye at normal lighting conditions." ifu review: it may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed based on the customer¿s testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
During an attempt of advancing the stent over a wire guide, the pigtail part got kinked.Then, another device was used instead.There have been no adverse effects to the patient reported.Reporting based on precedence for the issue of "stent kinked/bent".Follow up submitted to update investigation.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7502683
Report Number3001845648-2018-00209
Device Sequence Number10821111
Product Code FGE
UDI-Device Identifier00827002213937
UDI-Public(01)00827002213937(17)200814(10)C1388759
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21393
Device Catalogue NumberZEBD-7-4
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/10/2018
Event Location Hospital
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer04/16/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1